Arkansas, 2012Drought in Arkansas, December 1 to 31, 2012
December 1 to 31, 2012 · NWS LZK · 28 events in 28 counties and zones
Drought conditions changed very little in December, with extreme drought lingering in much of western Arkansas.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions changed very little in December, with extreme drought lingering in much of western Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 30, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 PM CST FRI NOV 30 2012
.AVIATION...
EXPECT IFR CEILINGS TO FILL BACK IN OVERNIGHT...WITH PATCHY FOG BY
SUNRISE. THERE WILL BE SOME IMPROVING AFTER 18Z...BUT LOW CLOUDS
LIKELY TO RETURN OVER KHRO AND KBPK AT THE END OF THE PERIOD. WINDS
WILL PERSIST OUT OF THE SOUTH...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 536 PM CST FRI NOV 30 2012/
AVIATION...
WITH THE EXCEPTION OF KHOT AND KADF...TERMINALS ARE EXPERIENCING VFR
CEILINGS/VISIBILITIES. THIS WILL BE SHORT LIVED...WITH MVFR/IFR
CONDITIONS EXPECTED TO RETURN WITH LOW CLOUDS REFORMING OVERNIGHT
AND SOME PATCHY FOG NEAR SUNRISE. SFC WINDS WILL CONTINUE OUT OF
THE SOUTH THROUGH THE PERIOD...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 211 PM CST FRI NOV 30 2012/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE SONG REMAINS THE SAME. NEARLY ZONAL FLOW WILL BE PREVALENT
THROUGH THE SHORT TERM. THE AREA WILL BE BETWEEN DEVELOPING LOW
PRESSURE IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST CONUS.
THIS WILL KEEP DAYTIME WINDS ELEVATED...THOUGH SUSTAINED SPEEDS
SHOULD BE BELOW LAKE WIND ADVISORY CRITERIA.
MOISTURE WILL INCREASE AS WELL...WITH LOW CLOUDS DEVELOPING ONCE
AGAIN TONIGHT...AND LASTING INTO THE MORNING SATURDAY. DUE TO THE
SOUTHERLY WINDS OVER ARKANSAS...TEMPERATURES BOTH AT NIGHT AND IN
THE DAYTIME WILL REMAIN RATHER WARM...WITH LOWS MOSTLY IN THE 50S
AND HIGHS IN THE 70S.
IT IS QUITE POSSIBLE THAT SOME LOCATIONS WILL COME WITHIN FIVE TO
TEN DEGREES OF RECORD HIGHS SUNDAY...AND EVEN INTO THE LONG TERM ON
MONDAY.
LONG TERM...MONDAY THROUGH FRIDAY
MODELS CONT TO INDC THAT A PROGRESSIVE UPR FLOW PATTERN WL CONT ACRS
THE NATION AS WE HEAD THRU NEXT WEEK. ANOTHER IN THE SERIES OF UPR
TROFS WL AFFECT THE MID SOUTH MAINLY MON NGT AND TUE. AN ASSOCD
CDFNT IS FCST TO SWEEP THRU AR DURG THAT TIME...BRINGING WITH IT A
GOOD CHC OF RAINFALL.
A WEAK RDG OF HIGH PRES WL BRING DRIER AND COOLER CONDS TO AR AT
MIDWEEK...BUT THIS WL SHORT LIVED. YET ANOTHER UPR TROF WL FOLLOW
QUICKLY AND BRING ANOTHER ROUND OF RAINFALL TO THE MID SOUTH HEADING
INTO FRI.
UNSEASONABLY WARM TEMPS WL START OFF THE PD ON MON. READINGS WL COOL
OFF SOMEWHAT FOR THE REMAINDER OF THE WEEK...BUT RMN AT ABV NORMAL
LVLS AS AIRMASS ASSOCD WITH EARLY WEEK FROPA WL BE OF PACIFIC ORIGIN.
FIRE WEATHER...
PRESSURE GRADIENT WILL BE INCREASED WITH HIGH PRESSURE OVER THE
SOUTHEASTERN UNITED STATES...AND LOW PRESSURE DEVELOPING IN THE
PLAINS. THIS WILL ALLOW FOR ELEVATED WINDS SATURDAY THROUGH MONDAY...
HOWEVER AT THIS TIME...IT APPEARS SUSTAINED 20-FOOT SPEEDS SHOULD
REMAIN BELOW CRITICAL THRESHOLDS.
WITH INCREASING MOISTURE...AFTERNOON HUMIDITIES ARE EXPECTED TO
BOTTOM OUT ABOVE 50 PERCENT THROUGH MONDAY. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE MONDAY NIGHT THROUGH LATE TUESDAY. THE
SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE STATE.
RAIN SHOULD END BY LATE TUESDAY NIGHT...WITH DRIER AIR MOVING IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 48 66 55 71 / 10 10 10 10
CAMDEN AR 52 75 59 73 / 10 10 10 10
HARRISON AR 50 69 56 72 / 10 10 10 10
HOT SPRINGS AR 52 69 58 72 / 10 10 10 10
LITTLE ROCK AR 50 71 56 73 / 10 10 10 10
MONTICELLO AR 50 73 57 72 / 10 10 10 10
MOUNT IDA AR 52 69 59 72 / 10 10 10 10
MOUNTAIN HOME AR 49 68 55 73 / 10 10 10 10
NEWPORT AR 49 67 58 70 / 10 10 10 10
PINE BLUFF AR 49 71 57 73 / 10 10 10 10
RUSSELLVILLE AR 49 70 55 73 / 10 10 10 10
SEARCY AR 45 65 52 70 / 10 10 10 10
STUTTGART AR 49 69 57 71 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...51
Hazardous weather outlook, Nov 30, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI NOV 30 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL QUICKLY MOVE THROUGH ARKANSAS LATE MONDAY AND
TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
Drought, Izard
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Izard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the western part of Izard County, with severe drought elsewhere. Conditions changed little during the month.
Drought, Boone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
At the beginning of December, severe drought covered the northern part of Boone County, with extreme drought elsewhere. Conditions changed little during the month.
Drought, Baxter
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Baxter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered the extreme northern part of Baxter County, with extreme drought elsewhere. Conditions changed little during the month.
Drought, Fulton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered all of Fulton County, except for the southwest corner, where extreme drought existed. Conditions changed little during the month.
Drought, Sharp
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sharp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered the northwestern half of Sharp County, with only moderate drought over the southeastern half. Conditions changed little during the month.
Drought, Stone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Stone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the western part of Stone County, with severe drought elsewhere. Conditions changed little during the month.
Drought, Newton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered all of Newton County, except the southwestern corner of the county, where severe drought prevailed. Conditions changed little during the month.
Drought, Searcy
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Searcy forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered all of Searcy County. Conditions changed little during the month.
Drought, Johnson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered the eastern and southern edges of Johnson County, with severe drought elsewhere. Conditions changed little during the month.
Drought, Van Buren
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered northern and western parts of Van Buren County, with severe drought elsewhere. Conditions changed little during the month.
Drought, Cleburne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered Cleburne County. Conditions improved slightly in the eastern and southern edges of the county early in the month where drought conditions improved to moderate.
Drought, Independence
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Independence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered a small portion of western Independence County. This area shrank slightly during the month. Elsewhere, only moderate drought was noted.
Drought, Conway
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Conway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the northwestern part of Conway County, with severe drought over most of the remainder of the county. The southeastern corner of the county had only moderate drought. Conditions changed little during the month.
Drought, Pope
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pope forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered Pope County, except for the extreme south, where severe drought prevailed. Conditions changed little during the month.
Drought, Faulkner
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered the northern part of Faulkner County, while most of the remainder of the county had moderate drought. The southeastern part of the county was only abnormally dry. Conditions improved somewhat early in the month. At the end of December, severe drought covered only the extreme northwest part of the county, with moderate drought over northern and central parts of the county, and only abnormally dry conditions in the south.
Drought, White
- When
- December 1, 12:00 AM CST to December 11, 6:00 AM CST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
At the beginning of December, severe drought was occurring in the northwestern corner of White County, with moderate drought covering the remainder of the northwestern half of the county, and abnormally dry conditions elsewhere in the county. Conditions improved early in the month. At the end of December, moderate drought was occurring in northern parts of the county, abnormally dry conditions prevailed through the middle part of the county, and no dryness at all was occurring in the southern part.
Drought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought covered most of Logan County, except for the southeast, where severe drought prevailed. Conditions changed little during the month.
Drought, Yell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Yell forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought prevailed in the northern tip and in the extreme southern part of Yell County, with severe drought elsewhere. Conditions changed little during the month.
Drought, Scott
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought prevailed over all but the northeastern corner of Scott County, where severe drought existed. Conditions changed little during the month.
Drought, Polk
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought prevailed over all of Polk County. Conditions remained unchanged throughout the month.
Drought, Montgomery
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
At the beginning of December, extreme drought prevailed over all of Montgomery County. Conditions remained unchanged throughout the month.
Drought, Perry
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered the western part of Perry County, with only moderate drought elsewhere. Conditions changed little during the month.
Drought, Garland
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Garland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the western part of Garland County, with severe drought over most of the remainder of the county. Moderate drought was occurring in the southeastern part of the county. Conditions changed little during the month.
Drought, Saline
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
At the beginning of December, severe drought was occurring over the northwestern corner of Saline County, with moderate drought over most of the remainder of the county. In the southeastern part of the county, conditions were only abnormally dry. Conditions changed little during the month.
Drought, Hot Spring
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the western tip of Hot Spring County, with severe drought over the remainder of the western part of the county. Moderate drought prevailed over central and eastern parts of the county, except for abnormally dry conditions in the southeastern corner. Conditions changed little during the month.
Drought, Clark
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
At the beginning of December, the northwestern tip of Clark County had extreme drought, while most of the remainder of the western half of the county had severe drought. Most other sections of the county were experiencing moderate drought, except for the south, which was only abnormally dry. Conditions changed little during the month.
Drought, Pike
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
At the beginning of December, extreme drought covered the northern part of Pike County, with severe drought in the south. Conditions changed little during the month.
Drought, Marion
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
At the beginning of December, severe drought covered the extreme northern part of Marion County, with extreme drought elsewhere. Conditions changed little during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Missouri, December 1 to 31, 201227 events
- Drought in Nebraska, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419878, 419879, 419881, 419882, 419883, 419884, 419885, 419887, 419888, 419889, 419890, 419891, 419892, 419893, 419894, 419895, 419896, 419897, 419898, 419899, 419900, 419901, 419904, 419907, 419908, 419909, 419910, 423186.